Alert archive / Ohio / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 101, NWS Wilmington, OH

June 10, 20085 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 10, 2008, 2:12 AM EDT for 5 counties in Ohio. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2008, 2:12 AM EDT (06:12 UTC)
Expired
Jun 10, 2008, 2:44 AM EDT
In force
32 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Champaign County, OH, Delaware County, OH, Logan County, OH, Madison County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 113 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 2:31 AM EDTTSTM WND DMG5 N Marysville, OHLARGE BRANCHES BROKEN
Jun 10, 2:39 AM EDTHAIL 0.75Richwood, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 736 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
736 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1829 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 100612
SVRILN
OHC021-041-091-097-159-100700-
/O.NEW.KILN.SV.W.0101.080610T0612Z-080610T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
212 AM EDT TUE JUN 10 2008

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DELAWARE COUNTY IN CENTRAL OHIO...
  NORTHERN MADISON COUNTY IN CENTRAL OHIO...
  UNION COUNTY IN CENTRAL OHIO...
  EASTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
  SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 300 AM EDT.

* AT 209 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR STATE ROUTE 4 AT STATE ROUTE
  161...MOVING NORTHEAST AT 43 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTH LEWISBURG...
  MARYSVILLE...
  WEST MANSFIELD...
  RICHWOOD...

IN ADDITION...WOODSTOCK...CHUCKERY...MILFORD CENTER...UNIONVILLE
CENTER...MIDDLEBURG...POTTERSBURG...EAST LIBERTY AND RAYMOND ARE NEAR
THE PATH OF THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4046 8324 4045 8324 4042 8305 4007 8339
      4010 8368 4050 8351 4050 8348
TIME...MOT...LOC 0612Z 216DEG 37KT 4013 8350

$$
2 follow-up statements
000 
WWUS51 KILN 100623
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
223 AM EDT TUE JUN 10 2008

OHC021-091-097-100633-
/O.CAN.KILN.SV.W.0101.000000T0000Z-080610T0700Z/
MADISON OH-CHAMPAIGN OH-LOGAN OH-
223 AM EDT TUE JUN 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN...EASTERN
CHAMPAIGN AND NORTHERN MADISON COUNTIES HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4046 8324 4045 8324 4042 8305 4013 8338
      4019 8350 4022 8349 4023 8353 4050 8351
      4050 8348
TIME...MOT...LOC 0623Z 216DEG 37KT 4022 8341

$$

OHC041-159-100700-
/O.CON.KILN.SV.W.0101.000000T0000Z-080610T0700Z/
DELAWARE OH-UNION OH-
223 AM EDT TUE JUN 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR UNION AND NORTHWESTERN DELAWARE COUNTIES IN CENTRAL OHIO...

AT 222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MILFORD CENTER...
MOVING NORTHEAST AT 43 MPH.

LOCATIONS IMPACTED INCLUDE...
MARYSVILLE AND RICHWOOD.

IN ADDITION...RAYMOND...BROADWAY...SOMERSVILLE...PHARISBURG...
BYHALIA...MAGNETIC SPRINGS AND RADNOR ARE NEAR THE PATH OF THIS
STORM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4046 8324 4045 8324 4042 8305 4013 8338
      4019 8350 4022 8349 4023 8353 4050 8351
      4050 8348
TIME...MOT...LOC 0623Z 216DEG 37KT 4022 8341

$$
000 
WWUS51 KILN 100644
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
244 AM EDT TUE JUN 10 2008

OHC041-159-100654-
/O.CAN.KILN.SV.W.0101.000000T0000Z-080610T0700Z/
DELAWARE OH-UNION OH-
244 AM EDT TUE JUN 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR UNION AND NORTHWESTERN
DELAWARE COUNTIES IN CENTRAL OHIO HAS BEEN CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4046 8324 4045 8324 4042 8305 4013 8338
      4019 8350 4022 8349 4023 8353 4050 8351
      4050 8348
TIME...MOT...LOC 0644Z 216DEG 37KT 4039 8324

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:30 AM EDT, 42 minutes earlier.

Area forecast discussion, Jun 10, 1:30 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
130 AM EDT TUE JUN 10 2008

.SYNOPSIS...
A COLD FRONT WILL CROSS THE OHIO VALLEY LATE TONIGHT AND EARLY
TOMORROW. HIGH PRESSURE WILL BUILD IN QUICKLY ON TUESDAY AND LAST
THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SCATTERED CONVECTION CONTINUES IN WEST CENTRAL OHIO WITH OTHER
ACTIVITY MOVING INTO NORTHERN KENTUCKY. ALL OF THE STORMS ARE
LIFTING NORTH NORTHEAST. EXPECT THIS TREND TO CONTINUE THROUGH THE
NIGHT WITH FURTHER STORMS DEVELOPING/PUSHING IN FROM THE WEST AS
UPPER SYSTEM LIFTS NORTHEAST. MADE SOME MINOR ADJUSTMENT TO
FORECAST TO ACCOUNT FOR CURRENT TRENDS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
FRONTAL PASSAGE WILL BE QUITE QUICK TOMORROW AND NOT HAVE THE
CHANCE OF ACCESSING ANY DIURNALLY HEATED AIR WHICH SHOULD LIMIT
THE THREAT FOR SVR WEATHER. DID NOT INCREASE THE POPS TO
CATEGORICAL AS GFS AND NAM ARE SHOWING THE BEST STORMS WELL NNW OF
FCST AREA OVERNIGHT AND THEN THE FROPA PASSING OVER THE REGION
EARLY IN THE DAY. HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THE
FRONT AND COOL OFF DAYTIME MAXES ON TUESDAY TO JUST THE LOW AND
MID 80S...POSSIBLY SOME UPPER 70S.

TEMP GUIDANCE TOMORROW NIGHT WAS TOO WARM FROM FWC AND TOO COLD
PER MAV. THOUGHT THAT THERE WOULD BE A GOOD BIT OF COOLER AIR IN
PLACE BUT COULD NOT DROP READINGS AS LOW AS MAV...DECIDED TO BLEND
THE MET AND CURRENT FCST TO COME IN WITH READINGS RIGHT AROUND 60.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MODEL GUIDANCE FOR THIS EXTENDED PERIOD IS WEIGHTED TOWARD HPCS
SOLUTION WHICH IS TO TREND THE FORECAST TOWARD A SOLUTION BASED
PRIMARILY ON THE 00Z ECMWF...BUT FOR THE DAYS 5-7 INCORPORATING A
PERCENTAGE OF THE 00Z GFS ENSEMBLE.

HIGH PRESSURE CENTERED ACROSS THE AREA ON WEDNESDAY WILL SLIDE TO
THE EAST BY THURSDAY...ALLOWING A MORE WARM AND MOIST SOUTHERLY FLOW
TO DEVELOP ACROSS THE OHIO VALLEY. BY LATER THURSDAY INTO THURSDAY
EVENING A SLIGHT CHANCE POPS WERE INTRODUCED GIVEN WEAK BDRY LAYER
FORCING IN AN UNSTABLE ENVIRONMENT ACROSS THE SOUTHERN PART OF OUR
FORECAST AREA. THE CHANCE OF PRECIP INCREASES ON FRIDAY AND FRIDAY
NIGHT AS BDRY LAYER FORCING INDICATED IN UNSTABLE AIRMASS AHEAD OF
APPROACHING FRONT. THIS FRONT EXPECTED TO MOVE ACROSS THE ILN
FORECAST AREA ON SATURDAY...BUT BECAUSE OF CURRENT UNCERTAINTY
REGARDING TIMING OF FRONTAL PASSAGE...HAVE LIMITED POPS TO HIGH
CHANCE. AFTER LINGERING POPS DURING THE EVENING/OVERNIGHT
PERIOD...CONDITIONS DRY OUT FOR SUNDAY AND SUNDAY NIGHT. LOW CHC
POPS ARE INTRODUCED AGAIN FOR MONDAY AS MODELS SUGGEST COLD FRONTAL
PASSAGE DURING THE DAY. COOLER TEMPS ARE EXPECTED FOR THE LATTER
PORTION OF THIS EXTENDED PERIOD...BEGINNING ON SATURDAY.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
DEVELOPING LOW LEVEL JET HELPING TO KICK OFF SCATTERED
THUNDERSTORM ACTIVITY ACROSS OUR AREA EARLY THIS MORNING. AS A
RESULT...WILL ALLOW FOR A TEMPO -TSRA FOR A FEW HOURS THROUGH
DAYBREAK...WHEN WE COULD SEE A BIT OF A DIURNAL LULL IN PCPN.
WILL THEN INCLUDE A VCSH AND A CB THROUGH THE REST OF THE MORNING
UNTIL FRONT PUSHES THROUGH THE TAF SITES. GOOD DRYING WILL THEN
FILTER INTO THE AREA THROUGH THE REST OF THE TAF PERIOD...RESULTING
IN VFR CONDITIONS.

OUTLOOK...SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AND
SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...
SHORT TERM...FRANKS
LONG TERM...JTD
AVIATION...JGL
Hazardous weather outlook, Jun 9, 7:45 PM EDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
745 PM EDT MON JUN 9 2008

INZ050-058-059-066-OHZ026-034-035-042>044-051-060-102345-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-MIAMI-PREBLE-
745 PM EDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL
OHIO.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ073>075-080-KYZ089>100-OHZ045-046-052>056-061>065-070>074-077>082-
088-102345-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-UNION OH-
DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-MONTGOMERY-
GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
745 PM EDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 9, 8:18 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
818 PM EDT MON JUN 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     ST. MARYS               40.54N 84.39W
06/09/2008                   AUGLAIZE           OH   EMERGENCY MNGR

            TREES AND POWERLINES DOWNED IN TOWN. SOME STRUCTURES
            DAMAGED.

0650 PM     TSTM WND DMG     RUSSELLS POINT          40.47N 83.89W
06/09/2008                   LOGAN              OH   TRAINED SPOTTER

            BACK OF GARAGE WAS BLOWN OFF.

&&
Local storm report, Jun 10, 12:54 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1254 AM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     HAIL             MIDDLETOWN              39.51N 84.37W
06/10/2008  E0.75 INCH       BUTLER             OH   PUBLIC

&&
Local storm report, Jun 10, 2:11 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
211 AM EDT TUE JUN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 AM     HAIL             SPRINGBORO              39.56N 84.24W
06/10/2008  E0.75 INCH       WARREN             OH   PUBLIC

0207 AM     HAIL             WEST PORTSMOUTH         38.76N 83.03W
06/10/2008  E0.88 INCH       SCIOTO             OH   PUBLIC

&&

HAWBLITZEL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:35 AM EDTSevere Thunderstorm WarningILNButler, Hamilton, Warren40 min
Jun 10, 12:57 AM EDTSevere Thunderstorm WarningILNAuglaize, Mercer23 min
Jun 10, 1:45 AM EDTSevere Thunderstorm WarningILNGreene, Montgomery, Warren45 min
Jun 10, 2:01 AM EDTSevere Thunderstorm WarningILNPike, Scioto44 min
Jun 10, 3:03 AM EDTSevere Thunderstorm WarningILNAdams42 min
Jun 10, 3:21 AM EDTSevere Thunderstorm WarningILNAdams, Scioto35 min
Jun 10, 3:36 AM EDTSevere Thunderstorm WarningILNRoss54 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.